Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 67, NWS Milwaukee, WI

September 16, 2016

NWS Milwaukee, WI issued this small craft advisory at Sep 16, 2016, 3:03 AM CDT. It took effect at Sep 16, 2016, 7:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2016, 3:03 AM CDT (08:03 UTC)
In effect from
Sep 16, 2016, 7:00 AM CDT
Expired
Sep 16, 2016, 8:52 PM CDT
In force
14 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

154 
WHUS73 KMKX 160803
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 AM CDT FRI SEP 16 2016

...BRISK SOUTH WINDS AND HIGH WAVES...

.BRISK SOUTH WINDS ARE EXPECTED TODAY AND INTO EARLY THIS EVENING AHEAD
OF AN APPROACHING COLD FRONT. WINDS WILL BECOME MORE SOUTHWEST TO WEST
LATER TONIGHT AND DIMINISH AFTER THE COLD FRONT PASSES.

LMZ643-644-161615-
/O.NEW.KMKX.SC.Y.0067.160916T1200Z-160917T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
303 AM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM CDT THIS EVENING. 

* WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY.

* WAVES: BUILDING TO 4 TO 6 FEET THEN SUBSIDING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-161615-
/O.NEW.KMKX.SC.Y.0067.160916T1200Z-160916T2300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
303 AM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING
TO 6 PM CDT THIS EVENING. 

* WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY.

* WAVES: BUILDING TO 3 TO 4 FEET THEN SUBSIDING BY EARLY THIS
  EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
4 follow-up statements
940 
WHUS73 KMKX 161509
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1009 AM CDT FRI SEP 16 2016

...BREEZY SOUTH WINDS AND HIGH WAVES TODAY...

.BREEZY SOUTH WINDS ARE EXPECTED TODAY AHEAD OF AN APPROACHING
COLD FRONT. WINDS WILL BECOME MORE SOUTHWEST TO WEST TONIGHT AND
DIMINISH AFTER THE COLD FRONT PASSES. HIGH WAVES ARE EXPECTED
MAINLY FROM PORT WASHINGTON AND NORTHWARD INTO THE EARLY EVENING.

LMZ643-644-162315-
/O.CON.KMKX.SC.Y.0067.000000T0000Z-160917T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
1009 AM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS TODAY.

* WAVES: 3 TO 5 FEET...THEN SUBSIDING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-162300-
/O.CON.KMKX.SC.Y.0067.000000T0000Z-160916T2300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1009 AM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS TODAY.

* WAVES: 2 TO 4 FEET THEN SUBSIDING BY EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
879 
WHUS73 KMKX 162035
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT FRI SEP 16 2016

...BREEZY SOUTHERLY WINDS AND HIGH WAVES EASING THIS EVENING...

.BREEZY SOUTH TO SOUTHWEST WINDS WILL EASE LATE THIS AFTERNOON
INTO THE EVENING BEHIND THE DEPARTING WAVE AND AS DAYTIME HEATING
IS LOST. THIS WILL ALLOW WAVES TO SUBSIDE THROUGH THE EVENING AND
OVERNIGHT.

LMZ643-644-170300-
/O.CON.KMKX.SC.Y.0067.000000T0000Z-160917T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
335 PM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: SOUTH AT 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS THROUGH
  LATE AFTERNOON.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS EVENING AND 1
  TO 2 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-162300-
/O.CON.KMKX.SC.Y.0067.000000T0000Z-160916T2300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WINDS: SOUTH AT 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS
  THROUGH LATE AFTERNOON.

* WAVES: 2 TO 4 FEET SUBSIDING THROUGH THE EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
289 
WHUS73 KMKX 170018
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
718 PM CDT FRI SEP 16 2016

...BREEZY SOUTHERLY WINDS AND HIGH WAVES EASING THIS EVENING...

.BREEZY SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO EASE INTO THE
EVENING BEHIND A DEPARTING TROUGH OF LOW PRESSURE. THIS WILL
ALLOW WAVES TO SUBSIDE THROUGH THE EVENING AND OVERNIGHT.

LMZ643-644-170300-
/O.CON.KMKX.SC.Y.0067.000000T0000Z-160917T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
718 PM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST AT 10 TO 15 KNOTS.

* WAVES: 3 TO 4 FEET THIS EVENING AND 1 TO 2 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
147 
WHUS73 KMKX 170152
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
852 PM CDT FRI SEP 16 2016

LMZ643-644-170300-
/O.CAN.KMKX.SC.Y.0067.000000T0000Z-160917T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
852 PM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 9:24 PM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Sep 15, 9:24 PM CDT, 5 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
924 PM CDT THU SEP 15 2016

.UPDATE...

Watching line of showers and storms approaching the MS river.
Seeing individual cells pop up ahead of main line along outflow.
A weakening trend in portion of line nearing sw WI indicated by
recent decrease in lightning activity as line moves away from
better instability gradient, in line with hi-res models and latest
SPC Day 1 expectations. Heavier cells in the line are still
producing up to 1 inch of rain in an hour or less, with a 53 knot
wind gust reported at Waterloo, IA airport. Could see rainfall
rates of 1/2 inch to 1 inch per hour and wind gusts between 30
and 40 MPH with 35 to 40 knot winds within 2k feet of the surface.

Current timing brings the north-south segment into far western
portions of Sauk, Iowa and Lafayette counties around 12 midnight.
Will continue to monitor and expect Special Weather statements
will be issued for gusty winds and heavy rain if any stronger
cells survive into the CWA.

&&

.AVIATION/06Z TAFS/...

Expect VFR conditions until showers and a few storms ahead of an
approaching cold front move into the far west around 12 midnight
and cross the CWA through the overnight. Western sections of the
CWA more likely to see short-lived IFR vsbys with brief heavy
downpours as well as wind gusts up to 30 knots as line is expected
to weaken as it moves east around 20 knots. Will keep MVFR vsbys
and vicinity showers through the remainder of the forecast as the
cold front is not expected to clear the far southeast corner of
the state until early Saturday morning.

&&

.MARINE...

Southeast winds 10 to 15 knots will veer south as cold front
approaches and rise to 10 to 20 knots Friday. Waves will build to
2 to 4 feet Friday, with 3 to 4 foot waves forecast for locations
from Port Washington north. Winds will turn southwest and lower
along with subsiding waves Friday evening with the pre-frontal
trough and shift west Saturday behind the front. Small Craft
Advisories are not anticipated at this time.

&&

.PREV DISCUSSION... /Issued 344 PM CDT THU SEP 15 2016/

SHORT TERM...

TONIGHT AND FRIDAY...Forecast Confidence Is Medium.

Area of showers and thunderstorms from south central Minnesota to
northwest Iowa and southwest of there continue to develop. These
were being driven by the low level jet nose pointing into that area,
along with several weak 500 mb vorticity maxima providing some
differential cyclonic vorticity advection.

The models are showing the low level jet shifting eastward over the
area later tonight into Friday. It does weaken somewhat as it shifts
over the area. Still, there is a good push of moisture through a
deep layer into the area later tonight into Friday, as shown by area
forecast soundings. The NAM/GFS show one round of 500 mb vorticity
maxima shifting northeast through the area later tonight, with
another batch for Friday. Overall, the upward vertical motion fields
are modest at best, but there is plenty of moisture to work with.

There is mainly tall, skinny elevated CAPE later tonight, and mean
layer CAPE on Friday. Deep layer shear is rather weak during this
time. Precipitable water values do reach into the 1.50 inch plus
range Friday.

Several mesoscale models do bring a slowly decaying line of showers
and storms into the area later tonight into Friday morning, with
some differences later in the day. Will continue to trend upwards
with POPs later tonight into Friday, with likely POPs for Friday.
Kept thunder mention chancy for now, with the tall skinny CAPE.
Could see a solid 0.50 inches of rainfall across the area. Mild and
humid conditions are expected tonight into Friday.

May see some light fog development later tonight inland, with light
winds and dew points remaining relatively high. Clouds moving into
the area during this time should keep the fog light in nature.

Friday night through Sunday...Forecast confidence medium.

A surface trough or weak cold front will gradually pass Fri nt
into Sat morning while the attendant low pressure area will move
from MN into Ontario Canada. Although the main area of showers and
tstorms will pass by Fri evening, scattered precipitation will
continue Fri nt into Sat morning due to continued moisture
transport and increasing PVA aloft. By Sat afternoon drier air
will arrive along with a high pressure ridge passing across WI
late Sat nt and Sun. Temperatures of several degrees above normal
will continue for the weekend.

LONG TERM...

Monday through Thursday...Forecast confidence medium.

A 125 kt wly jet stream and strong shortwave trough will track
east across MN and the northern Great Lakes for Mon-Tue. Moisture
return on swly winds ahead of the cold front may build CAPEs to
1000 joules. Only 20-30 PoPs are forecast currently for the fropa
Mon-Mon nt but good dynamics and timing may result in more
widespread showers and storms.

Nwly winds and cold advection early on Tue with high pressure
building into the area for the afternoon and night. Pleasant temps
will continue.

For Wed-Thu a swly jet stream will prevail from the central
Rockies to the northern Great Lakes with a warm front moving
north to northern WI. Chances of showers and tstorms are forecast
with the return of warm, humid, unstable air.

AVIATION/00Z TAFS/...

Diurnal cumulus clouds should gradually diminish this evening, with
light southeast winds lingering across TAF sites. The light
southeast winds will gradually veer south on Friday, and increase in
speed, ahead of a weak cold front.

There may be light fog later tonight into early Friday morning
across inland locations, with the light winds. However, clouds are
expected to move northeast into the area tonight into Friday
morning, which should keep the fog light in nature.

Rain showers will slide eastward across TAF sites between sunrise
Friday into the afternoon, lingering into Friday evening. Some
thunderstorms are possible at times, but may not be widespread
enough to include vicinity thunder mention in TAFs at this time. May
see MVFR/IFR category ceilings and visibilities in any of the
showers and storms.

MARINE...

Winds will remain southeast tonight into Friday across the nearshore
waters of Lake Michigan, increasing to 10 to 15 knots with a
modestly tightening pressure gradient. Some gusts to 20 knots are
possible toward the Sheboygan area. Waves around 2 feet this
afternoon should rise to 2 to 3 feet later tonight into Friday,
highest toward Sheboygan.

The winds will veer southwest Friday night into Saturday, as a weak
cold front passes through the region. Weakening west winds are then
forecast for Saturday night into Sunday. Waves will gradually
subside during this period.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

UPDATE...REM
TONIGHT/Friday AND AVIATION/MARINE...Wood
Friday NIGHT THROUGH Thursday...Gehring
Hazardous weather outlook, Sep 15, 3:49 PM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 PM CDT THU SEP 15 2016

WIZ046-047-051-052-056>060-062>072-162100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
349 PM CDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT OVER SOUTH CENTRAL
WISCONSIN AS A WARM FRONT APPROACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A LOW PRESSURE SYSTEM MOVING THROUGH THE LAKE SUPERIOR AREA WILL
BRING A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT.

THERE ARE CHANCES OF THUNDERSTORMS MONDAY AND MONDAY NIGHT AND
AGAIN WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ643>646-162100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
349 PM CDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A LOW PRESSURE SYSTEM MOVING THROUGH THE LAKE SUPERIOR AREA WILL
BRING A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT.

THERE ARE CHANCES OF THUNDERSTORMS MONDAY AND MONDAY NIGHT AND
AGAIN WEDNESDAY AND THURSDAY.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:07 AM CDTBeach Hazards StatementMKXOzaukee, Sheboygan18 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.